Arkansas, 2022Flash Flooding and Flooding in Arkansas, June 10, 2022
June 10, 2022 · NWS TSA · 5 events in 1 county or zone
Two organized lines of thunderstorms moved into eastern Oklahoma during the morning of the 10th, and merged as they moved into northwestern Arkansas. A swath of locally heavy rainfall occurred across west central Arkansas, with three to six inches falling across Sebastian County, subsequently resulting in flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two organized lines of thunderstorms moved into eastern Oklahoma during the morning of the 10th, and merged as they moved into northwestern Arkansas. A swath of locally heavy rainfall occurred across west central Arkansas, with three to six inches falling across Sebastian County, subsequently resulting in flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 10, 5:25 AM CST, 4 minutes earlier.
Area forecast discussion, Jun 10, 5:25 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
625 AM CDT Fri Jun 10 2022
...New AVIATION...
.SHORT TERM...
(Today)
Issued at 405 AM CDT Fri Jun 10 2022
A large MCS will move rapidly southeast across the area over the
next few hours, with the potential for a few damaging wind
reports, and also heavy rainfall, possibly resulting in some
localized flooding. Dry weather will return by this afternoon.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 405 AM CDT Fri Jun 10 2022
The heat will be the main concern Saturday through next week, with
Saturday through Monday looking particularly oppressive due to
excessively high dew points. Heat headlines are likely in some
places as early as Saturday, with more widespread heat headlines
likely needed by Sunday. Have raised dew points over the NBM
during this time period, with raw model data and MOS guidance both
suggesting dew points will reach the 75 to 80 degree range late
Saturday afternoon and evening in many locations.
As things begin to dry out, dew points will likely relax a bit
during the upcoming week, but it will remain hot and humid. A weak
frontal boundary will at least approach the area Wednesday night
bringing a chance of showers and thunderstorms to parts of
northeast Oklahoma and northwest Arkansas. Otherwise, summer is
here to stay for awhile.
&&
.AVIATION...
(12Z TAFS)
Issued at 622 AM CDT Fri Jun 10 2022
MVFR cigs and MVFR/IFR vsbys in thunder will continue to impact the NW
AR an KMLC early in the TAF period. Conditions improve to VFR by mid
to late morning, and will prevail for the remainder of the TAF period.
Elsewhere, VFR elements will prevail through the entire period.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 86 69 91 77 / 30 0 0 0
FSM 85 70 91 75 / 80 10 0 10
MLC 88 70 93 76 / 60 10 0 0
BVO 85 66 90 74 / 20 0 0 0
FYV 80 65 88 73 / 60 10 0 10
BYV 79 65 88 71 / 60 10 0 10
MKO 86 68 90 74 / 60 10 0 0
MIO 81 65 89 73 / 50 10 0 10
F10 87 69 91 75 / 40 10 0 0
HHW 90 71 95 75 / 60 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 10 AM CDT this morning for OKZ049-053>076.
AR...Flood Watch until 10 AM CDT this morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...23Hazardous weather outlook, Jun 10, 4:13 AM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
513 AM CDT Fri Jun 10 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
513 AM CDT Fri Jun 10 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Widespread showers and thunderstorms will be ending from north to
south this morning. A few severe thunderstorms remain possible
until around mid morning, with damaging winds being the main
threat. Locally heavy rainfall may result in localized flooding as
well through mid morning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY and SUNDAY...Dangerous Heat Potential.
MONDAY...High Wind Potential...Dangerous Heat Potential.
TUESDAY...High Wind Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...Dangerous Heat Potential.
EXTENDED DISCUSSION...
Hot and humid conditions will quickly develop this weekend and
persist through next week. Heat index values will be highest
Saturday through Monday due to high dew point values, and heat
headlines may be required during this period. A weak frontal
boundary will approach the area Wednesday night bringing a chance
of thunderstorms to parts of northeast Oklahoma and northwest
Arkansas.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
First responders and city officials should begin to prepare for
the first heat wave of the summer Saturday through next week.
Expect an increase in heat-related incidents.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jun 10, 3:28 AM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
428 AM CDT Fri Jun 10 2022
OKZ071-073>075-101015-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
428 AM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of west central Haskell,
southern McIntosh, northwestern Latimer and Pittsburg Counties
through 515 AM CDT...
At 428 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles north of Hanna to 5 miles west of
Mcalester to 3 miles southeast of Wardville. Movement was east at 40
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Mcalester... Eufaula...
Hartshorne... Krebs...
Kiowa... Savanna...
Crowder... Alderson...
Canadian... Indianola...
Hanna... Raiford...
Haywood... Vivian...
Blocker... Arrowhead State Park...
Mcalester Regional Airport... Blanco...
Scipio... Haileyville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3467 9588 3468 9589 3468 9604 3493 9595
3535 9597 3535 9542 3495 9540 3469 9551
3467 9551 3459 9554 3459 9588
TIME...MOT...LOC 0928Z 268DEG 35KT 3528 9589 3494 9587 3463 9599
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 10, 3:48 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 AM CDT Fri Jun 10 2022
OKZ060-064-066-101030-
Tulsa OK-Okmulgee OK-Creek OK-
448 AM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of Creek, northwestern
Okmulgee and southwestern Tulsa Counties through 530 AM CDT...
At 447 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Keystone State Park to 6 miles north of
Cushing. Movement was southeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bristow... Mannford...
Drumright... Mounds...
Kellyville... Oilton...
Depew... Slick...
Shamrock... Keystone State Park...
Liberty... Silver City...
Milfay...
This includes Interstate 44 between mile markers 178 and 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
northeastern Oklahoma.
&&
LAT...LON 3615 9662 3616 9628 3580 9595 3569 9662
TIME...MOT...LOC 0947Z 322DEG 34KT 3615 9629 3607 9680
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 10, 4:39 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
539 AM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM FLASH FLOOD 3 W MUSKOGEE 35.76N 95.43W
06/10/2022 MUSKOGEE OK TRAINED SPOTTER
STREET FLOODING ON BROADWAY NEAR 51ST
STREET. SEVERAL FEET OF WATER COVERING
ROADWAY.
&&
RJSSpecial weather statement, Jun 10, 4:47 AM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
547 AM CDT Fri Jun 10 2022
OKZ076-101130-
Le Flore OK-
547 AM CDT Fri Jun 10 2022
...Strong thunderstorms will impact portions of southeastern Le Flore
County through 630 AM CDT...
At 547 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 7 miles southwest of Heavener to 5 miles
southwest of Whitesboro to 13 miles west of Octavia. Movement was
east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Heavener... Octavia...
Heavener Runestone State Park... Whitesboro...
Muse... Big Cedar...
Hodgen... Honobia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3464 9494 3490 9468 3491 9445 3451 9447
3451 9494
TIME...MOT...LOC 1047Z 269DEG 28KT 3479 9467 3462 9493 3449 9494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 10, 4:53 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
553 AM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD 1 W SALLISAW 35.46N 94.80W
06/10/2022 SEQUOYAH OK PUBLIC
STREET FLOODING REPORTED.
&&
RJSLocal storm report, Jun 10, 5:22 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
622 AM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 AM FLASH FLOOD 1 E SALLISAW 35.46N 94.78W
06/10/2022 SEQUOYAH OK EMERGENCY MNGR
ROADS FLOODED THROUGHOUT SEQUOYAH COUNTY.
&&
RJSFlash Flood, Sebastian
- When
- June 10, 5:29 AM CST to 7:30 AM CST
- Where
- Sebastian County, 0.32 mi SW of Greenwood to 0.72 mi ESE of Greenwood
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.217, -94.274
Portions of several roads, including W Denver Street, were flooded and closed.
Flash Flood, Sebastian
- When
- June 10, 5:38 AM CST to 7:45 AM CST
- Where
- Sebastian County, 1.51 mi SSW of Ft Smith to 1.25 mi NNE of South Ft Smith
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.360, -94.432
Portions of numerous roads were flooded and barricaded in Fort Smith.
Flood, Sebastian
- When
- June 10, 7:59 AM CST to 1:30 PM CST
- Where
- Sebastian County, 2 mi N of Huntington to 1.22 mi S of Witcherville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.109, -94.270
A nearly half mile long section of Highway 71 was closed in both directions due to flooding.
Flood, Sebastian
- When
- June 10, 9:22 AM CST to 1:30 PM CST
- Where
- Sebastian County, 1.07 mi ESE of Greenwood to 1.62 mi E of Greenwood
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.212, -94.253
Portions of several roads were flooded and closed.
Flood, Sebastian
- When
- June 10, 10:16 AM CST to 1:30 PM CST
- Where
- Sebastian County, Mansfield to 1.2 mi SSE of Mansfield
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.070, -94.230
Portions of several roads were flooded in and around Mansfield.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, June 10, 2022$85,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Kansas, June 10, 2022$42,000 · 61 kt wind · 38 events
- Flash Flooding and Damaging Wind in Louisiana, June 10, 2022$115,000 · 50 kt wind · 9 events
- Flash Flooding and Flooding in Oklahoma, June 10, 2022$50,000 · 65 kt wind · 6 events
- Flood and Hail in Wisconsin, June 10, 2022$30,000 · 1.75 in hail · 13 events
- Heavy Rain in Oregon, June 10 to 11, 2022$50,000 · 2 events
- Excessive Heat and Heat in California, June 10 to 11, 202225 events
- Lightning Strike in Florida, June 10, 20223 injured · 1 event
- Damaging Winds in Mississippi, June 10, 20221 injured · 52 kt wind · 5 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 10, 202251 kt wind · 11 events
- Damaging Winds in Alabama, June 10, 202252 kt wind · 10 events
- Heat in Texas, June 10 to 12, 20229 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034386, 1035509, 1035510, 1035515, 1035519.